Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 102, NWS Sioux Falls, SD

August 31, 2013Lyon County, Iowa; Lincoln County, Minnehaha County, South Dakota; Rock County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 31, 2013, 9:53 PM CDT for Lyon County, Iowa; Lincoln County, Minnehaha County, South Dakota; Rock County, Minnesota. It was in force for 52 min. 23 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 31, 2013, 9:53 PM CDT (02:53 UTC)
Expired
Aug 31, 2013, 10:45 PM CDT
In force
52 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lyon County, IA, Rock County, MN, Lincoln County, SD, Minnehaha County, SD

The radar

The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 31, 10:00 PM CDTHAIL 1.5Hartford, SD
Aug 31, 10:03 PM CDTHAIL 0.881 W Sioux Falls, SD
Aug 31, 10:05 PM CDTHAIL 0.75Sioux Falls, SD45 MPH WINDS
Aug 31, 10:07 PM CDTTSTM WND GST 452 N Sioux Falls, SD
Aug 31, 10:08 PM CDTTSTM WND DMG3 Sw Sioux Falls, SDAN 18 INCH IN DIAMETER TREE KNOCKED OVER NEAR THE INTERSECTION OF LOUISE AND 49TH STREETS BLOCKING TRAFFIC.
Aug 31, 10:08 PM CDTTSTM WND DMG3 Sw Sioux Falls, SDOUTDOOR CANOPY STYLE TENT DESTROYED AND MANGLED IN THE PARKING LOT OF THE EMPIRE MALL.
Aug 31, 10:08 PM CDTTSTM WND DMG3 Sw Sioux Falls, SD*** 1 INJ *** ROOF DAMAGE TO THE LOCAL TARGET STORE AND FRONT DOOR DAMAGE TO AN ADJACENT RETAIL STORE. SEVERAL CARS WERE DAMAGED IN THE PARKING LOT BY LARGE HAIL, AND ONE WOMAN WAS INJURED WHILE SEEKING REFUGE IN HER CAR.
Aug 31, 10:08 PM CDTTSTM WND DMG3 Sw Sioux Falls, SDA 20 FOOT RETAINING WALL COLLAPSED ON EAST PORTION OF EMPIRE MALL.
Aug 31, 10:08 PM CDTTSTM WND DMG3 Sw Sioux Falls, SDFRONT DOORS BLOWN IN AT LOCAL TARGET STORE.
Aug 31, 10:08 PM CDTTSTM WND DMG3 Sw Sioux Falls, SDROOF DAMAGE TO THE LOCAL TARGET STORE AND FRONT DOOR DAMAGE TO AN ADJACENT RETAIL STORE.
Aug 31, 10:08 PM CDTHAIL 11 W Sioux Falls, SD
Aug 31, 10:10 PM CDTHAIL 12 W Sioux Falls, SD
Aug 31, 10:10 PM CDTHAIL 1.53 Wsw Sioux Falls, SDHAIL TO 1.5 INCH IN DIAMETER AND ESTIMATED 55 MPH WINDS
Aug 31, 10:10 PM CDTHAIL 2.51 W Sioux Falls, SD
Aug 31, 10:15 PM CDTTSTM WND DMG3 S Sioux Falls, SD5 HUGE EVERGREENS TREES UPROOTED AND FENCE BLOWN DOWN
Aug 31, 10:15 PM CDTHAIL 1.753 Sse Sioux Falls, SDGOLF BALL SIZE HAIL AND 50 MPH WINDS SMASHED CAR WINDSHIELD AND PUT SEVERAL HOLES IN SIDING FACING NORTH AT 62ND AND CLIFF
Aug 31, 10:15 PM CDTHAIL 23 Se Sioux Falls, SD49TH AND SOUTHEASTERN
Aug 31, 10:16 PM CDTHAIL 1.252 S Sioux Falls, SD
Aug 31, 10:16 PM CDTHAIL 1.752 S Sioux Falls, SD
Aug 31, 10:16 PM CDTHAIL 1.75Sioux Falls, SDDOWNTOWN SIOUX FALLS AREA
Aug 31, 10:17 PM CDTTSTM WND DMG3 Sw Sioux Falls, SD4 INCH AND LARGER TREE LIMBS DOWN AT 49TH AND OXBOW
Aug 31, 10:17 PM CDTHAIL 12 S Sioux Falls, SD
Aug 31, 10:22 PM CDTHAIL 0.52 Sw Hardwick, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 31, 9:47 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1293 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

359 
WUUS53 KFSD 010253
SVRFSD
IAC119-MNC133-SDC083-099-010345-
/O.NEW.KFSD.SV.W.0102.130901T0253Z-130901T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
953 PM CDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LYON COUNTY IN NORTHWEST IOWA...
  NORTHWESTERN ROCK COUNTY IN SOUTHWEST MINNESOTA...
  NORTH CENTRAL LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA...
  MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 1045 PM CDT

* AT 952 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES EAST OF DELL RAPIDS TO HARTFORD...AND MOVING
  EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SHERMAN AROUND 1005 PM CDT.
  GARRETSON AROUND 1010 PM CDT.
  PALISADES STATE PARK AND SIOUX FALLS AROUND 1015 PM CDT.
  BRANDON AROUND 1020 PM CDT.
  VALLEY SPRINGS AND ROWENA AROUND 1030 PM CDT.
  BEAVER CREEK AROUND 1035 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4375 9620 4341 9655 4356 9712 4368 9701
      4385 9662
TIME...MOT...LOC 0253Z 280DEG 29KT 4381 9658 4360 9696

HAIL...1.00IN
WIND...60MPH

$$

CHENARD
3 follow-up statements
347 
WWUS53 KFSD 010313
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1013 PM CDT SAT AUG 31 2013

IAC119-MNC133-SDC083-099-010345-
/O.CON.KFSD.SV.W.0102.000000T0000Z-130901T0345Z/
LYON IA-ROCK MN-MINNEHAHA SD-LINCOLN SD-
1013 PM CDT SAT AUG 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LINCOLN...EASTERN MINNEHAHA...NORTHWESTERN ROCK AND NORTHWESTERN LYON
COUNTIES UNTIL 1045 PM CDT...

AT 1010 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SHERMAN TO 5 MILES WEST OF SIOUX FALLS...AND MOVING
EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS. QUARTER SIZE HAIL HAS BEEN 
REPORTED IN THE WESTERN PORTION OF SIOUX FALLS.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BRANDON AROUND 1020 PM CDT.
  VALLEY SPRINGS AND ROWENA AROUND 1030 PM CDT.
  BEAVER CREEK AROUND 1035 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4383 9661 4375 9620 4341 9655 4352 9695
TIME...MOT...LOC 0312Z 280DEG 29KT 4378 9637 4353 9682

HAIL...1.00IN
WIND...60MPH

$$

CHENARD
069 
WWUS53 KFSD 010320
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1020 PM CDT SAT AUG 31 2013

IAC119-MNC133-SDC083-099-010345-
/O.CON.KFSD.SV.W.0102.000000T0000Z-130901T0345Z/
LYON IA-ROCK MN-MINNEHAHA SD-LINCOLN SD-
1020 PM CDT SAT AUG 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LINCOLN...SOUTHEASTERN MINNEHAHA...WESTERN ROCK AND NORTHWESTERN LYON
COUNTIES UNTIL 1045 PM CDT...

AT 1019 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLUE MOUNDS STATE PARK TO HARRISBURG...AND MOVING EAST
AT 35 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTH CENTRAL
LINCOLN...NORTHWESTERN LYON...SOUTHEASTERN MINNEHAHA AND WESTERN ROCK
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4351 9686 4377 9649 4375 9620 4341 9655
TIME...MOT...LOC 0321Z 280DEG 29KT 4372 9622 4347 9667

HAIL...1.75IN
WIND...60MPH

$$

CHENARD
973 
WWUS53 KFSD 010345
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1045 PM CDT SAT AUG 31 2013

IAC119-MNC133-SDC083-099-010355-
/O.EXP.KFSD.SV.W.0102.000000T0000Z-130901T0345Z/
LYON IA-ROCK MN-MINNEHAHA SD-LINCOLN SD-
1045 PM CDT SAT AUG 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN...
SOUTHEASTERN MINNEHAHA...WESTERN ROCK AND NORTHWESTERN LYON COUNTIES
HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. ADDITIONAL WARNINGS ARE OUT FURTHER EAST.

LAT...LON 4351 9686 4377 9649 4375 9620 4341 9655
TIME...MOT...LOC 0320Z 280DEG 29KT 4372 9623 4347 9668

$$

CHENARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 6:17 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 31, 6:17 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
617 PM CDT SAT AUG 31 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 324 PM CDT SAT AUG 31 2013

SURFACE ANALYSIS THIS AFTERNOON INDICATING THE WELL ADVERTISED COLD
FRONT PRESENTLY SITUATED THROUGH CENTRAL SOUTH DAKOTA...WITH
CONVECTION DEVELOPING ALONG THE NORTHERN EXTENT OF THE BOUNDARY
THROUGH THE NORTH CENTRAL PORTION OF THE STATE. HI RES MODELS NOT
HANDLING CURRENT CONVECTION VERY WELL...NOT DEVELOPING ANYTHING
UNTIL CLOSER TO 21Z...SO NOT ESPECIALLY USEFUL FOR DETERMINING
FUTURE CONVECTIVE DEVELOPMENT AND TIMING. ASSUMPTION WOULD BE
HOWEVER THAT ADDITIONAL CONVECTION WILL DEVELOP LATER IN THE
AFTERNOON AND EVENING WITH INCREASING LOW LEVEL CONVERGENCE OVER OUR
AREA AS THE FRONT PUSHES TO THE EAST...IN CONJUNCTION WITH
INCREASING UPPER LEVEL SUPPORT AS AN UPPER LEVEL WAVE DROPS INTO THE
NORTHERN PLAINS THROUGH THE EVENING. THE BETTER CHANCE FOR POPS
REMAINS ACROSS OUR NORTH AND NORTHEAST DURING THE EVENING WITH MORE
INFLUENCE FROM AFOREMENTIONED SHORTWAVE. DOES LOOK LIKE A FEW SEVERE
STORMS WILL BE POSSIBLE WITH MLCAPE AROUND 2500 J/KG AND EFFECTIVE
SHEAR RUNNING AROUND 35 TO 40 KTS...MAINLY IN THE FORM OF SPEED
SHEAR WITH DIRECTIONAL SHEAR NOT THAT IMPRESSIVE. CONVECTIVE
PARAMETERS WOULD SUGGEST THAT DAMAGING WINDS AND LARGE HAIL WOULD BE
THE PRIMARY THREAT WITH THESE STORMS. WHILE INITIAL MODE WOULD MOST
LIKELY BE MULTICELLULAR...WOULD BECOME MORE LINEAR AS THE BOUNDARY
PUSHES TO THE EAST WITH SHEAR VECTORS TAKING ON A MORE PARALLEL
COMPONENT IN RELATION TO THE SURFACE FLOW ALONG THE BOUNDARY. MODELS
IN PRETTY GOOD AGREEMENT WITH THE BOUNDARY EXITING OUR FAR SOUTHEAST
BY AROUND 06Z TONIGHT WITH ANY THUNDERSTORM ACTIVITY ENDING OVER OUR
AREA. WITH COLD AIR ADVECTION ENSUING BEHIND THE EXITING
SYSTEM...WILL HAVE LOWS AROUND 60 NORTH AND WEST...TO THE UPPER 60S
FAR SOUTHEAST.

SUNDAY LOOKS TO BE A MUCH NICER DAY AS A SURFACE RIDGE BEGINS TO
BUILD EASTWARD INTO THE AREA. WITH 850 MB TEMPERATURES DROPPING A
GOOD 10 DEGREES OVER TODAY...HIGHS WILL FINALLY COME BACK TO NEAR
NORMAL...TOPPING OUT IN THE MID 70S TO LOWER 80S ACROSS THE AREA.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 324 PM CDT SAT AUG 31 2013

MOST OF THE ACTION IS CERTAINLY IN THE SHORT RANGE OF THE
FORECAST...BECAUSE IN THE LONGER TERM...ALL THE WAY FROM SUNDAY
NIGHT THROUGH SATURDAY...THERE IS NOT MUCH GOING ON. LARGE UPPER
RIDGE SETS UP SHOP OVER THE INTERMOUNTAIN WEST AND TO SOME DEGREE
THE WESTERN PLAINS. RIGHT NOW...THE MODELS CONTINUE TO SHOW A WEAK
SHORT WAVE DIVING DOWN THE NORTHWEST FLOW ALOFT SOMEWHERE IN THE
WEDNESDAY OR WEDNESDAY NIGHT TIME FRAME. THE ECMWF IS MORE BULLISH
THAN THE GFS IN ACTUALLY PRODUCING PRECIPITATION. BUT FOR NOW...
DECIDED TO JUST GO AHEAD WITH A DRY POP IN THE MIDDLE OF THE WEEK
AS FORECAST RAINFALL TREND HAS BEEN REAL SKITTISH FROM RUN TO RUN.
AND AM NOT SURE IF THE BETTER CHANCE FOR RAINFALL WOULD BE
WEDNESDAY DAY PERIOD OR WEDNESDAY NIGHT.

OTHERWISE TEMPERATURE WISE...A COOL BEGINNING TO THE START OF THE
WEEK WILL GAVE WAY TO A SLOW WARMING TREND. ALL BLEND LOWS COULD
BE TOO COOL WEDNESDAY NIGHT AND THURSDAY NIGHT AND IS SOMETHING TO
WATCH FOR. BUT RIGHT NOW AM NOT CONVINCED THAT THE SHORT WAVE ON
WEDNESDAY WILL CAUSE ENOUGH OF A TEMPERATURE SETBACK TO WARRANT
LOWS IN THE LOWER 60S IN THOSE TWO PERIODS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 613 PM CDT SAT AUG 31 2013

COLD FRONT WORKING THROUGH THE FORECAST
AREA...HOWEVER...ATMOSPHERE SHOWING SIGNS OF CAPPING. WOULD NOT BE
SURPRISED IF SCATTERED THUNDERSTORMS DEVELOP ESPECIALLY EAST OF
INTERSTATE 29 THIS EVENING...BUT GIVEN STORMS SHOULD BE FAIRLY
DISCRETE IN NATURE NEAR I-29 WENT AHEAD AND ISSUED DRY VFR TAFS.
EXPECT COOLER AND SOMEWHAT BREEZY DAY ON SUNDAY WITH NORTH TO
NORTHWEST FLOW.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...JM
LONG TERM...MJ
AVIATION...
Hazardous weather outlook, Aug 31, 10:35 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 AM CDT SAT AUG 31 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-011200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1035 AM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON
THROUGH THE OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE LATE AFTERNOON OR EVENING OVER PORTIONS OF
SOUTHEAST SOUTH DAKOTA AND MOVE INTO SOUTHWEST
MINNESOTA...NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA
TONIGHT. A FEW OF THE STRONGER STORMS COULD PRODUCE GOLF BALL
SIZE HAIL AND WIND GUSTS UP TO 70 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 4 PM IN AFOREMENTIONED
AREAS.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 31, 6:40 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
640 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             2 ENE MARSHALL          44.46N 95.76W
08/31/2013  E1.50 INCH       LYON               MN   EMERGENCY MNGR

&&

ADAMS
Local storm report, Aug 31, 6:43 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             MARSHALL                44.45N 95.79W
08/31/2013  M1.00 INCH       LYON               MN   TRAINED SPOTTER

&&

MFUHS
Local storm report, Aug 31, 6:47 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
647 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             MARSHALL                44.45N 95.79W
08/31/2013  E1.25 INCH       LYON               MN   TRAINED SPOTTER

&&

BT
Local storm report, Aug 31, 8:53 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
853 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             4 N KENNETH             43.81N 96.07W
08/31/2013  E1.00 INCH       ROCK               MN   TRAINED SPOTTER

            GROUND IS WHITE

&&

BT
Local storm report, Aug 31, 9:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             2 S BIGELOW             43.48N 95.69W
08/31/2013  E1.00 INCH       OSCEOLA            IA   TRAINED SPOTTER

&&

ADAMS
Local storm report, Aug 31, 9:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
952 PM CDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             2 WNW HARTFORD          43.63N 96.98W
08/31/2013  E1.00 INCH       MINNEHAHA          SD   PUBLIC

&&

ADAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 9:17 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola43 min
Aug 31, 9:48 PM CDTSevere Thunderstorm WarningFSDDickinson, O'Brien, Osceola42 min
Aug 31, 10:16 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola59 min
Aug 31, 10:19 PM CDTSevere Thunderstorm WarningFSDLyon41 min
Aug 31, 10:27 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola48 min
Aug 31, 10:55 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola, Sioux50 min
Aug 31, 11:34 PM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien, Sioux41 min
Sep 1, 12:10 AM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien, Plymouth, Sioux50 min
Sep 1, 12:13 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, O'Brien47 min
Sep 1, 12:35 AM CDTSevere Thunderstorm WarningFSDCherokee, Ida, Plymouth40 min
Sep 1, 12:45 AM CDTSevere Thunderstorm WarningFSDBuena Vista45 min
Sep 1, 2:01 AM CDTSevere Thunderstorm WarningFSDIda29 min
Aug 31, 9:31 PM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha29 min
Aug 31, 9:38 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody37 min
Aug 31, 8:43 PM CDTSevere Thunderstorm WarningFSDMurray, Nobles, Rock47 min
Aug 31, 9:58 PM CDTSevere Thunderstorm WarningFSDMurray, Nobles, Pipestone, Rock47 min
Aug 31, 10:36 PM CDTSevere Thunderstorm WarningFSDJackson, Murray, Nobles39 min
Aug 31, 10:43 PM CDTSevere Thunderstorm WarningFSDCottonwood62 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2013Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.